Alert archive / North Dakota / Red Flag Warnings in 2008

Red Flag Warning 16, NWS Bismarck, ND

April 29, 200813 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Apr 29, 2008, 3:07 AM MDT for 13 counties in North Dakota. It took effect at Apr 29, 2008, 3:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2008, 3:07 AM MDT (09:07 UTC)
In effect from
Apr 29, 2008, 3:00 PM MDT
Expired
Apr 29, 2008, 9:11 PM MDT
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2755 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 290907
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
407 AM CDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF WESTERN NORTH DAKOTA
THIS AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITIES...STRONG
WINDS AND DRY FUELS...

WINDS WILL INCREASE ACROSS WESTERN NORTH DAKOTA IN THE LATE 
AFTERNOON FROM THE SOUTHEAST SUSTAINED AT 15-20 MPH WITH GUSTS TO 
NEAR 30 MPH AS LOW PRESSURE DEVELOPS IN EASTERN MONTANA. DAYTIME 
MINIMUM RELATIVE HUMIDITY VALUES WILL ALSO FALL TO NEAR 15 PERCENT 
BY AFTERNOON AS HIGH TEMPERATURES APPROACH THE UPPER 70S ACROSS 
WESTERN NORTH DAKOTA. FURTHERMORE...FUEL CONDITIONS ARE ALSO VERY 
DRY AS THE WESTERN THIRD OF THE STATE HAS BEEN MISSED BY RECENT 
PRECIPITATION EVENTS. AS A RESULT OF THE ABOVE CONDITIONS...A RED 
FLAG WARNING HAS BEEN ISSUED FOR BURKE COUNTY SOUTH TO ADAMS COUNTY 
AND POINTS WEST TO THE MONTANA BORDER FROM 4 PM CDT /3 PM MDT/ THIS 
AFTERNOON TO 1 AM CDT /12 AM MDT/ TONIGHT. FURTHERMORE...THE 
RANGELAND FIRE DANGER INDEX WILL BE IN VERY HIGH CATEGORY ACROSS 
MUCH OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. HOWEVER...WARNING 
RELATIVE HUMIDITY CRITERIA WILL LIKELY NOT BE REACHED ACROSS THE 
CENTRAL PORTIONS OF THE STATE TODAY.

ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND INTO THE 
EVENING ACROSS WESTERN NORTH DAKOTA. DUE TO THE DRY CONDITIONS IN 
THE LOW LEVELS OF THE ATMOSPHERE...DRY LIGHTNING WILL BE POSSIBLE 
WITH THUNDERSTORMS THAT DO DEVELOP. HOWEVER...THE TOTAL COVERAGE OF 
THUNDERSTORMS WILL PRECLUDE AN LAL LEVEL OF 6. THESE SHOWERS AND 
THUNDERSTORMS WILL SHIFT INTO CENTRAL NORTH DAKOTA DURING THE 
OVERNIGHT. WINDS WILL REMAIN SUSTAINED NEAR 20 MPH WITH GUSTS TO NEAR 
30 MPH DURING THE OVERNIGHT AND INTO WEDNESDAY ACROSS WESTERN
NORTH DAKOTA...PROMPTING THE RED FLAG WARNING TODAY TO BE IN
EFFECT PAST SUNSET.


NDZ001-002-009-010-017-018-031>033-040-041-043-044-291715-
/O.UPG.KBIS.FW.A.0006.080429T1800Z-080430T0200Z/
/O.NEW.KBIS.FW.W.0016.080429T2100Z-080430T0600Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
407 AM CDT TUE APR 29 2008 /307 AM MDT TUE APR 29 2008/

...RED FLAG WARNING IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS
AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS
AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE ACROSS WESTERN NORTH DAKOTA IN THE LATE 
AFTERNOON FROM THE SOUTHEAST SUSTAINED AT 15-20 MPH WITH GUSTS TO 
NEAR 30 MPH AS LOW PRESSURE DEVELOPS IN EASTERN MONTANA. DAYTIME 
MINIMUM RELATIVE HUMIDITY VALUES WILL ALSO FALL TO NEAR 15 PERCENT 
BY AFTERNOON AS HIGH TEMPERATURES APPROACH THE UPPER 70S ACROSS 
WESTERN NORTH DAKOTA. FURTHERMORE...FUEL CONDITIONS ARE ALSO VERY 
DRY AS THE WESTERN THIRD OF THE STATE HAS BEEN MISSED BY RECENT 
PRECIPITATION EVENTS. FURTHERMORE...THE RANGELAND FIRE DANGER
INDEX WILL BE IN VERY HIGH CATEGORY ACROSS MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA TODAY. HOWEVER...WARNING RELATIVE HUMIDITY
CRITERIA WILL LIKELY NOT BE REACHED ACROSS THE CENTRAL PORTIONS OF
THE STATE TODAY.

ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND INTO THE 
EVENING ACROSS WESTERN NORTH DAKOTA. DUE TO THE DRY CONDITIONS IN 
THE LOW LEVELS OF THE ATMOSPHERE...DRY LIGHTNING WILL BE POSSIBLE 
WITH THUNDERSTORMS THAT DO DEVELOP. HOWEVER...THE TOTAL COVERAGE OF 
THUNDERSTORMS WILL PRECLUDE AN LAL LEVEL OF 6. THESE SHOWERS AND 
THUNDERSTORMS WILL SHIFT INTO CENTRAL NORTH DAKOTA DURING THE 
OVERNIGHT.

WINDS WILL REMAIN SUSTAINED NEAR 20 MPH WITH GUSTS TO NEAR 30 MPH 
DURING THE OVERNIGHT AND INTO WEDNESDAY ACROSS WESTERN NORTH 
DAKOTA...PROMPTING THE RED FLAG WARNING TODAY TO BE IN EFFECT PAST 
SUNSET. A COLD FRONT WILL ENTER THE WESTERN PORTIONS OF STATE DURING 
THE MID MORNING HOURS ON WEDNESDAY AND ARRIVE INTO CENTRAL NORTH 
DAKOTA IN THE EARLY EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS 
CONTINUING ON WEDNESDAY. WINDS WILL TRANSITION TO THE NORTHWEST 
BEHIND THE FRONT SUSTAINED AT 15-20 MPH WITH GUSTS OF 25-30 MPH 
POSSIBLE. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE 
UPPER MIDWEST ON THURSDAY AND INTO FRIDAY...BRINGING THE CHANCE
OF SIGNIFICANT PRECIPITATION TO WESTERN AND CENTRAL NORTH DAKOTA
DURING THIS TIME FRAME. THIS WILL HELP TO REDUCE FIRE WEATHER
CONCERNS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

AYD/NH
3 follow-up statements
000 
WWUS83 KBIS 291632
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1132 AM CDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF WESTERN NORTH
DAKOTA THIS AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITIES...
STRONG WINDS AND DRY FUELS...

SOUTHEASTERLY WINDS OF 5 TO 15 MPH WILL INCREASE TO 15 TO 25 MPH
ACROSS WESTERN NORTH DAKOTA LATE THIS AFTERNOON WITH GUSTS NEAR
30 MPH AS LOW PRESSURE DEVELOPS IN EASTERN MONTANA. DAYTIME
MINIMUM RELATIVE HUMIDITY VALUES WILL ALSO FALL TO NEAR 15 PERCENT
BY LATE AFTERNOON AS HIGH TEMPERATURES APPROACH THE UPPER 70S
ACROSS WESTERN NORTH DAKOTA.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-292200-
/O.CON.KBIS.FW.W.0016.080429T2100Z-080430T0600Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
1132 AM CDT TUE APR 29 2008 /1032 AM MDT TUE APR 29 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM CDT /3 PM MDT/
THIS AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY FOR LOW
RELATIVE HUMIDITIES...STRONG WINDS AND DRY FUELS.

SOUTHEASTERLY WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS WESTERN
NORTH DAKOTA LATE THIS AFTERNOON WITH GUSTS TO NEAR 30 MPH AS LOW
PRESSURE DEVELOPS IN EASTERN MONTANA. DAYTIME MINIMUM RELATIVE
HUMIDITY VALUES WILL ALSO FALL TO NEAR 15 PERCENT BY LATE
AFTERNOON AS HIGH TEMPERATURES APPROACH THE UPPER 70S ACROSS
WESTERN NORTH DAKOTA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KS
000 
WWUS83 KBIS 292050
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF WESTERN NORTH
DAKOTA THIS AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITIES...
STRONG WINDS AND DRY FUELS...

THE WARNING IS IN EFFECT FOR BURKE COUNTY TO ADAMS COUNTY...WEST
TO THE MONTANA BORDER.

TEMPERATURES THIS AFTERNOON OVER THE WESTERN QUARTER OF THE STATE
HAVE REACHED THE MID TO UPPER 70S. THESE TEMPERATURES...ALONG WITH
DEWPOINT TEMPERATURES IN THE 20S TO LOWER 30S...HAVE RESULTED IN
RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT. SOUTHEAST WINDS HAVE
INCREASED OVER THE PAST FEW HOURS TO 10 TO 20 MPH...AND ARE
EXPECTED TO CONTINUE INCREASING TO 15 TO 25 MPH WITH GUSTS NEAR 30
MPH AT TIMES...ESPECIALLY IN THE SOUTHWEST. THESE
CONDITIONS...ALONG WITH DRY GRASSLANDS...WILL COMBINE TO REACH RED
FLAG CRITERIA FOR THE REST OF THE AFTERNOON AND EVENING HOURS. IN
ADDITION...THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS FROM MID-
LEVEL CLOUDS LATE THIS EVENING AND INTO THE EARLY HOURS AFTER
MIDNIGHT...WITH THE POSSIBILITY OF DRY LIGHTNING. THESE CONDITIONS
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL SHOULD A FIRE IGNITE.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-300500-
/O.CON.KBIS.FW.W.0016.080429T2100Z-080430T0600Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
350 PM CDT TUE APR 29 2008 /250 PM MDT TUE APR 29 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ WEDNESDAY FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS AND
DRY GRASSLANDS WITH ISOLATED DRY THUNDERSTORMS POSSIBLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ WEDNESDAY. 

TEMPERATURES THIS AFTERNOON OVER THE WESTERN QUARTER OF THE STATE
HAVE REACHED THE MID TO UPPER 70S. THESE TEMPERATURES...ALONG WITH
DEWPOINT TEMPERATURES IN THE 20S TO LOWER 30S...HAVE RESULTED IN
RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT. SOUTHEAST WINDS HAVE
INCREASED OVER THE PAST FEW HOURS TO 10 TO 20 MPH...AND ARE
EXPECTED TO CONTINUE INCREASING TO 15 TO 25 MPH WITH GUSTS NEAR 30
MPH AT TIMES...ESPECIALLY IN THE SOUTHWEST. IN ADDITION...THERE
IS A CHANCE FOR ISOLATED THUNDERSTORMS FROM MID- LEVEL CLOUDS LATE
THIS EVENING AND INTO THE EARLY HOURS AFTER MIDNIGHT...WITH THE
POSSIBILITY OF DRY LIGHTNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JV
000 
WWUS83 KBIS 300311
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1011 PM CDT TUE APR 29 2008

...EXTREME FIRE WEATHER CONDITIONS ENDING THIS EVENING...

.THE RED FLAG WARNING FOR THE WESTERN QUARTER OF NORTH DAKOTA HAS
BEEN CANCELLED THIS EVENING. THE EXTREME FIRE WEATHER CONDITIONS
HAVE DIMINISHED ACROSS THE WEST. 

NDZ001-002-009-010-017-018-031>033-040-041-043-044-300415-
/O.CAN.KBIS.FW.W.0016.000000T0000Z-080430T0600Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
1011 PM CDT TUE APR 29 2008 /911 PM MDT TUE APR 29 2008/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. 

THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

WAA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 28, 2:20 PM MDT, 12 hours 47 minutes earlier.

Area forecast discussion, Apr 28, 2:20 PM MDT, 12 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
320 PM CDT MON APR 28 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...

FORECAST CONCERNS IN THE SHORT TERM INCLUDE WARM TEMPERATURES ON
TUESDAY ALONG WITH LOW RELATIVE HUMIDITY AND BREEZY AFTERNOON
CONDITIONS THROUGHOUT MOST OF THE CWA...ALTHOUGH SURFACE DEWPOINTS
SHOULD START TO INCREASE SOUTHWEST BY LATE AFTERNOON. IN WEST BY
EVENING CONVECTION SHOULD PRODUCE AT LEAST A SLIGHT CHANCE OF
SHOWERS AND ISOLATED THUNDERSTORMS AHEAD OF SURFACE COLD
FRONT...THEN SHOWER COVERAGE WITH EMBEDDED THUNDERSTORMS INCREASING
IN COVERAGE OVERNIGHT BEHIND FRONT. MODELS ARE GENERALLY IN FAIR
AGREEMENT IN TERMS OF MOVEMENT OF UPPER LEVEL RIDGE TO THE EAST OF
CWA AND ONSET OF PRECIPITATION AHEAD OF A TROUGH...HOWEVER SOLUTIONS
START TO DIVERGE BY THURSDAY. EURO SHOWS A CHUNK OF UPPER LEVEL
TROUGH OVER NORTHEAST CANADA MOVING WEST TO NORTH OF CWA AND STARTS
TO FORM A LOW BY LATE IN THE PERIOD. EURO ALSO SHOWING SOMEWHAT
HIGHER FOR HEIGHTS OF APPROACHING 500 MB LOW FROM NORTHWEST WHILE
REST OF MODELS AGREE ON MOST MAJOR FEATURES. FOR NOW WILL GO WITH
GFS.

SURFACE ANALYSIS AS OF 15Z DEPICTS STATIONARY FRONT JUST EAST OF
ROCKY MTNS. UPPER AIR ANALYSES SHOW DRY AIR UP TO 700 MB AND IS
EXPECTED TO MOVE OVER ND ON TUE. AS UPPER LEVEL RIDGE MOVES TO EAST
OF CWA TUESDAY TEMPERATURES ARE EXPECTED TO INCREASE 10 TO 15
DEGREES FROM TODAYS HIGHS BEFORE DROPPING BACK TO SIMILAR MAX TEMPS
AS TODAYS ON WEDNESDAY WHEN UPPER LEVEL TROUGH APPROACHES FROM LEE
OF ROCKIES AND COLORADO LOW STARTS TO DEVELOP.

HPC GUIDANCE SHOWS BEST CHANCES AND MOST PRECIPITATION FALLING AS
RAIN BY THURSDAY AND INTO EARLY PART OF EXTENDED AS COLORADO LOW
STARTS TO MOVE NORTHEASTWARD. AS TROUGH PROGRESSES EAST OVER THE CWA
500 MB HEIGHTS WILL APPROACH NEAR 5400 METERS BY LATE THURSDAY...SO
A MIXTURE OF RAIN AND SNOW OVERNIGHT LOOKS GOOD. MODELS ARE
GENERALLY SHOWING MOST OF PRECIPITATION STARTING BY LATE TUESDAY
NIGHT MORNING OVER CWA...ESPECIALLY WEST...THEN SPREADING EASTWARD
BY LATE WEDNESDAY. ON THURSDAY LOW PRESSURE BECOMES VERTICALLY
STACKED WITH CENTRAL LOW TO SOUTH OF CWA AND COMMA HEAD FORMING OVER
DAKOTAS.

.LONG TERM...FRIDAY THROUGH MONDAY NIGHT
THE MAIN FOCUS OF THE LONG TERM IS THE THURSDAY/FRIDAY CLOSED LOW
OVER THE CENTRAL/NORTHERN PLAINS. THE 12Z RUN OF THE EUROPEAN MODEL
IS COMING MORE IN LINE WITH THE SAME RUN OF THE GFS. THIS WOULD MEAN
A GOOD CHANCE OF RAIN AND/OR SNOW FOR THE DAKOTAS/NEBRASKA/
MINNESOTA/IOWA/WISCONSIN REGION THURSDAY THROUGH SATURDAY. IN
CENTRAL AND WESTERN NORTH DAKOTA PRECIP WOULD FALL MAINLY THURSDAY
THROUGH FRIDAY NIGHT...WITH LINGERING PRECIP ON SATURDAY AS THE
STORM WINDS UP OVER WISCONSIN. HAVE INCREASED CHANCES A BIT OVER
SOUTHERN COUNTIES. THE MODELS HAVE DISAGREED ON HOW TO HANDLE THIS
SYSTEM...SO DO NOT WANT TO RAISE POPS TO THE LIKELY CATEGORY.
AFTER THIS SYSTEM MOVES PAST THE AREA ON SUNDAY THE MODELS DISAGREE
ON WHETHER THE WESTERLIES WILL DIG INTO A DEEP TROUGH OVER THE WEST
OR WHETHER THE TROUGH WILL BE WEAK WITH MORE ZONAL FLOW ACROSS THE
WEST ON MONDAY. KEPT MENTION OF PRECIP CHANCES LOW THIS PERIOD.

TEMPERATURES ON THE COLD SIDE FRIDAY AND SATURDAY WITH HIGHS IN THE
UPPER 30S TO 40S AS COLD AIR WRAPS AROUND THE CUTOFF LOW
STORM...THEN RECOVERING INTO THE 50S FOR SUNDAY AND MONDAY.

&&

.AVIATION...
SURFACE HIGH OVER THE RED RIVER VALLEY AND DEVELOPING LOW PRESSURE
IN THE LEE OF THE ROCKIES WILL KEEP A SOUTH TO SOUTHEAST SURFACE
WIND ACROSS THE STATE. ONLY SCATTERED TO BROKEN MIDDLE AND HIGH
CLOUDS OVER EASTERN MONTANA AND WESTERN NORTH DAKOTA THIS AFTERNOON
EXPECTED TO DRIFT EASTWARD OVERNIGHT. VFR CONDITIONS ALL AREAS.

&&

.FIRE WEATHER...
IT STILL LOOKS GOOD FOR A FIRE WEATHER WATCH FOR TUESDAY. GRIDS ARE
NEAR OR BELOW 20 PERCENT AND IT WILL BE WINDIER THAT TODAY....AND
WARMER.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
NDZ001-002-009-010-017-018-031>033-040-041-043-044.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NDZ001-002-009-010-017-018-031>033-040-041-043-044.

&&

/BSO/RSL/JV
Hazardous weather outlook, Apr 28, 11:05 AM MDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BISMARCK ND
1205 PM CDT MON APR 28 2008

NDZ001>003-009>011-017>021-031>034-040>045-291015-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
1205 PM CDT MON APR 28 2008 /1115 AM MDT MON APR 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER CONCERNS WILL CONTINUE ACROSS WESTERN NORTH DAKOTA
TODAY WITH RELATIVE HUMIDTY VALUES OF 15 TO 20 PERCENT...SUSTAINED
WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH AND DRY FUEL CONDITIONS
PRODUCING RANGELAND FIRE DANGER VALUES IN THE VERY HIGH CATEGORY. AS
A RESULT...A RED FLAG WARNING IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT
FOR MUCH OF WESTERN NORTH DAKOTA TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR WESTERN NORTH DAKOTA TUESDAY
AFTERNOON AND INTO THE EALRY EVENING AS RELATIVE HUMIDTY VALUES
IN THE 15 TO 20 PERCENT RANGE...SUSTAINED WINDS OF 20 TO 25 MPH
WITH GUSTS TO 30 MPH AND DRY FUEL CONDITIONS WILL ONCE AGAIN PUSH
THE RANGELAND FIRE DANGER INDEX INTO THE VERY HIGH CATEGORY.

THUNDERSTORMS WILL DEVELOP TUESDAY EVENING ACROSS SOUTHWEST NORTH
DAKOTA AND MOVE INTO CENTRAL NORTH DAKOTA DURING THE OVERNIGHT.
SOME OF THESE STORMS MAY CONTAIN DRY LIGHTNING...INCREASING THE
FIRE DANGER RISK. FURTHERMORE...A FEW OF THESE STORMS MAY APPROACH
SEVERE LIMITS WITH DAMAGING WINDS AND MARGINAL HAIL BEING THE MAIN
THREATS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY AS A COLD FRONT
TRAVERSES THE STATE.

A CHANCE OF POSSIBLY SIGNIFICANT PRECIPITAION WILL COME THURSDAY
AND INTO THE WEEKEND. HOWEVER...PRECIPITATION TYPE...AMOUNTS AND
PLACEMENT ARE STILL UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-291015-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1205 PM CDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE RANGELAND FIRE DANGER INDEX WILL BE IN THE HIGH CATEGORY
ACROSS MUCH OF CENTRAL NORTH DAKOTA TODAY DUE TO LOW RELATIVE
HUMIDITY VALUES...DRY FUEL CONDITIONS AND SOUTHERLY WINDS OF 10 TO
15 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ONCE AGAIN THE RANGELAND FIRE DANGER INDEX WILL BE IN THE HIGH
CATEGORY ACROSS MUCH OF CENTRAL NORTH DAKOTA ON TUESDAY DUE TO
LOW RELATIVE HUMIDITY VALUES...DRY FUEL CONDITIONS AND
SOUTHEASTERLY WINDS OF 15 TO 20 MPH.

THUNDERSTORMS WILL DEVELOP TUESDAY EVENING ACROSS SOUTHWEST NORTH
DAKOTA AND MOVE INTO CENTRAL NORTH DAKOTA DURING THE OVERNIGHT.
SOME OF THESE STORMS MAY CONTAIN DRY LIGHTNING...INCREASING THE FIRE
DANGER RISK. FURTHERMORE...A FEW OF THESE STORMS MAY APPROACH
SEVERE LIMITS WITH DAMAGING WINDS AND MARGINAL HAIL BEING THE MAIN
THREATS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY AS A COLD FRONT
TRAVERSES THE STATE.

A CHANCE OF POSSIBLY SIGNIFICANT PRECIPITAION WILL COME THURSDAY
AND INTO THE WEEKEND. HOWEVER...PRECIPITATION TYPE...AMOUNTS AND
PLACEMENT ARE STILL UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AYD

Nearby

Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.